# SDR AKV2004F00000

- Difficulty date: March 16, 2004
- Submitted: March 31, 2004
- Operation: Air carrier
- Aircraft: N413J
- Make and model: Beech 95-B55
- Aircraft serial: TC831
- Engine: Cont IO470L
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 649168
- Condition: Cracked
- Location: Engine
- Part time: 2,590 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

AIRCRAFT WAS AT A CRUISING ALTITUDE OF 6000 FT MSL WHEN PILOT HEARD A LOUD BANG AND FELT SEVERE VIBRATION.  PILOT STATED THAT WHEN HE LOOKED OUT AT THE LEFT ENGINE HE SAW SMOKE AND OIL COMING FROM THE COWLING; AT WHICH TIME HE ELECTED TO SHUT THAT ENGINE DOWN.  AFTER LANDING, VISUAL INSPECTION OF THE LT ENGINE VERIFIED THAT THE NR ONE CYLINDER BARREL WAS CRACKED.  CAUSE OF FAILURE, UNKNOWN.
